Aa
Aa
A
A
A
Close
107366 tn?1305680375

Anyone Taking Aromatase Inhibitors?

I have been on Aromasin for about 12 weeks.  I took Femara for a short time back last fall, and again this spring.  Are any of you on Aromasin, Femara, Tamoxifen, or Arimidex experiencing joint/bone pain?  If so, do you find it getting worse the longer you are on it?  I finally got off IV chemo in favor of taking AI's because IV chemo was doing too much damage and I needed a break.  My cancer is highly estrogen positive so AI's seem to be the choice for me at the moment.  But, I have noticed more and more pain the longer I take it.  My ankles, legs, knees, arms and wrists get so stiff and sore, and I feel like I'm 90 when I try to get up.  I have oral pain meds...Lortab...but I work full time, and it's hard to pop a pill and head out the door to drive an hour's commute.  Any suggestions on how to manage the pain?

Thanks,
Gail  
3 Responses
41502 tn?1223517053
I took arimidex for a month or 2 and when I found out it was causing the pain I quit. It was while I was in remission. I didn't understand the concept that it could prolong the remission though until I recurred. The dr thought I was still taking it. Hope you find a solution.  
398758 tn?1248220291
I remember I was told by my doc that the Aromasin I was taking would become harder and harder to take.  Boy, was he right.  I took Aromasin for 11 months.

Wooboy did it make me hurt.  The pain in my joints, especially my thumbs, my hips and toes, made me feel like I was 80 years old. By the end of 11 months,  I couldn't get out of a chair. I couldn't walk up a flight of stairs unaided.  I couldn't get out of the car.  It was hard to sleep.  I had to stop exercising.  My appetite was unquenchable, too.  Yikes.  Bad combination for me.

I'm glad I made it as long as I did, and I may decide to take, say, one pill a week for the rest of my life.  So, hopefully I took it long enough to be in the clear for a while.

Best of luck to you.
415684 tn?1257329318
Hmmm .. I have a brochure on Aromasin and it does not mention bone pain as a side effect .. just nausea, flashes, feeling tired.  I have heard from others, tho, that bone pain is a definite side effect.  I am on tamoxifen 10 mg x 2 daily.  I have a friend who was taking tamoxifen 20 mg once a day and had pain so she was switched to 10 mg. twice a day and the pain is less.  Is there any way to split the dose???  Judy
Have an Answer?

You are reading content posted in the Ovarian Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.